iMedi.co.uk

Calprofen 100mg/5ml Oral Suspension Ibuprofen


100 mg/5 ml Oral Suspension



■    This medicine brings down high temperature (also called fever) and relieves pain such as muscular pain, headache, teething pain, toothache, sore throat and symptoms of cold and flu.

■    The medicine is OK for most babies over 3 months, children and adults.

■    The active ingredient in this medicine is Ibuprofen which is a non-steroidal anti-inflammatory (NSAID) painkiller.

■    Follow the dosage Instructions carefully. Children of different ages need different amounts. These are shown

in the table. See section 3

■    Speak to ymr doctor if anything in this list applies:

If a child suffers from any of the conditions mentioned in section 2. See section 2*-

If a child is taking aspirin at doses of above 75 mg a day.

See section 2

If a child is taking any other medicines. See section 2

If a child is not getting better, or needs more medicine than shown in the table. See section 3

If a child gets a rash, breathing problems, diarrhoea or gets very tired. See section 3

If the symptoms persist or worsen. See section 3

■    Do not use this product and speak to your doctor if you are trying to get pregnant; suspect you are pregnant, are pregnant or are breast-feeding. See section 2

Now read this whole leaflet carefully before you use this medicine. Keep the leaflet: you might need it again.

1 What the medicine is for

Ibuprofen belongs to a group of medicines called non-steroidal anti-inflammatory painkillers (NSAIDs).

This medicine is used for the relief of pain from teething and toothache, sore throat, headache, symptoms of colds and influenza, minor muscular pains and aches. It can also be used for the reduction of temperature and post-immunisation fever.

This product is intended for use in children aged 3 months to 12 years.


2 Before giving the medicine to your child

This product is suitable for most people but a few people should not use it. If you are in any doubt you should contact your doctor or pharmacist.

□ Do not give your child this medicine...

■    If s/he has had a bad reaction (e.g. asthma, runny nose, swelling of face, tongue and throat, rash) after taking Ibuprofen, any of the other ingredients (see section 6), aspirin or non-steroidal anti-inflammatory (NSAIDs) painkillers.

■    If s/he weighs less than 5 kg.

■    If s/he is taking any other anti-inflammalmy painkillers (NSAIDs) or aspirin with a daily dose above 75 mg.

■    If s/he has (or has had two or more episodes of) a stomach ulcer, perforation or bleeding.

■    If s/he has severe kidney, heart or liver failure.

If any of these apply, get advice from a doctor or pharmacist without using Calprofen.

Talk to your doctor or pharmacist...

■    If your child has or has previously had high blood pressure, heart problems or a stroke because there is a small increased risk of heart problems with Ibuprofen.

■    If your child has any conditions which may put them at risk of heart problems e.g. suffers from diabetes, has high cholesterol.

■    If your child has asthma or allergic diseases of Hie lungs.

■    If your child has or has previously had liver, kidney, heart or bowel problems, or is dehydrated.

■    If your child suffers from lupus (SLE) or a similar disease.

■    If your child suffers from a chronic inflammatory bowel disease such as Crohn’s disease or ulcerative colitis.

   If yeur child is taking any other medicines including:

low-dose aspirin (up to 75 mg a day) diuretics (drugs to help you pass water e.g. bendroflumethiazide)

anticoagulants (drugs that thin the blood, such as warfarin)

antihypertensives (drugs used to treat high blood pressure,

such as verapamil or propranolol)

lithium (used to treat mood disorders)

methotrexate (used to treat arthritis, some types of

cancer and psoriasis)

zidovudine (used to treat HIV)

corticosteroids (a type of anfl-lnflammatoty drugs, e.g.

hydrocortisone)

cardiac glycosides (drugs used in the treatment of heart failure and arrhythmias (abnormal heart rhythm e.g. digoxin).

cidosporin (used to suppress the body's immune system e.g. following a transplant)


mifepristone (used tor termination of pregnancy).

■    quinolone antibiotics (used to treat a wide range of infections e.g. ciprofloxacin).

■    SSRI antidepressants (e.g. fluoxetine).

■    antiplatelet drugs (e.g. clopidogrel). tacrolimus (a transplant drug).

any other ibuprofen preparations or NSAID painkillers, including those you can buy without a prescription.

If you are not sure about any of the medicines your child is taking, show the bottle or pack to your pharmacist.


A


If any of these bullet points apply, talk to a doctor or pharmacist.

If adults take this medicine:

The above warnings and information apply and in addition the following:


■    Ibuprofen belongs to a group of medicines which may impair fertility in women. The effect is reversible on stopping the medicine. It is unlikely that Ibuprofen, used occasionally, will affect your chances of becoming pregnant, however, tell your doctor before taking this medicine if you have problems becoming pregnant.

■    You should only take this product on a doctor’s advice during the first 6 months of pregnancy.

■    Do NOT take Ibuprofen if you are in the last 3 months of pregnancy due to potential harm to the unborn child.

■    Speak to your doctor or pharmacist before using this product if you are elderly or are a smoker.


Some of the ingredients can cause problems

■    Sodium methylhydroxybenzoate (E219) and sodium propylhydroxybenzoate (E217) may cause allergic reactions which could possibly be delayed.

■    This product contains maltitol. If you have been told by your doctor that you have an intolerance to some sugars, contact your doctor before taking this medicine.

■    Maltitol may have a mild laxative effect. Calorific value 2.3 kcal/g maltitol.


3 How to use this medicine

Check the information below to see how much medicine to use.


■    Always shake the buttle thoroughly before use.

■    Do not use more medicine than shown in the instructions below.

■    Do not overfill the spoon.

There is a double ended measuring spoon in the pack, which is to be used to measure doses of 2.5 ml and 5 ml.



turn over ►


Q Babies under 3 months

Do not give to babies under 3 months. Consult your doctor.


Q Children from 3 months to 12 years For Pain and Fever Relief:


Aae

Dose

3 months - 6 months

weighing over 5 kg

One small 2.5 ml spoonful

3 times a day. Do not use tor more than 24 hours

6 months -1 year

One small 2.5 ml spoonful

3 times a day

1 year - 2 years

One small 2.5 ml spoonful

3 or 4 times a day

3 years - 7 years

One large 5 ml spoonful

3 or 4 times a day

8 years-12 years

TWo large 5 ml spoonfuls

3 or 4 times a day


■    Doses should usually be given every 6 - 8 hours. Leave at least 4 hours between doses.

■    Shortterm use only:

-    Do not give to babies aged from 3 months to under 6 months tor more than 24 hours.

-    Do not give to children aged 6 months or over tor more than 3 days.

■    If symptoms persist or worsen consult your doctor.


For Post-Immunisation Fever

Age

Dose

Babies and children

One small 2.5 ml spoonful up to

3 months and over

twice a day

weighing over 5 kg


If necessary, the second dose should be given 6 hours after the first one.

■    Do not give more than 2 doses in 24 hours.

■    Do not give to a child under 3 months unless recommended by your doctor.

■    If the fever is not reduced you should consult your doctor.


A


Speak to your doctor

■ If your baby needs more than the dose shown in the table, or if the fever doesn't go away, speak to your doctor as soon as possible.


Job Bag No.

13-0149

Version

2

Product

Calprofen

PIL 100ml

Country

UK

08/01/2014

Manufacturer

Pinewood

Software

Illustrator CS5


■    If you are not sure of your child's illness or it is accompanied by a rash, breathing difficulties, diarrhoea or excessive tiredness or lethargy, speak to your doctor straight away.

Do not give Calprofen until you get medical advice.

A If anyone has taken too much

If anyone has taken too much of this product, contact a doctor or

your nearest Accident and Emergency Department (Casualty),

taking this leaflet and pack with you.

If you forget to give the medicine

If you forget a dose, give the next dose when needed,

provided that the last dose was taken at least 4 hours ago.

Do not take a double dose.

4 Possible side-effects

Calprofen 100 mg/5 ml Oral Suspension Ibuprofen can have side-effects, like all medicines, although these don’t affect everyone and are usually mild. The most common side-effect is irritation of the stomach which can cause problems (e.g. indigestion, heartburn) in some people.

If your child experiences any of the following, stop giving the meddne and seek immedate metical help:

■    blood in the faeces (stools/motions).

■    black tarry stools.

■    vomiting blood or dark particles that look like ground coffee.

■    unexplained wheezing, shortness of breath, skin rash (which may be severe and include blistering or peeling of the skin), itching or bruising, lightheadedness or racing heart or fluid retention e.g. swollen ankles or decreased levels of urine passed.

■    stiff neck, headache, nausea, vomiting, fever and disorientation.

If your child experiences any of the following, stop giving this medicine and tell your doctor

■    unexplained stomach pain, indigestion, heartburn, feeling sick and/or vomiting.

■    yellowing of the eyes and/or skin, which may be a sign of liver problems.

■    severe sore throat with high fever.

■    unexplained bruising, bleeding or tiredness or getting more infections (such as colds) than usual.


Other effects which may occur are listed below:


■    Headache.

Rare:

■    Diarrhoea, wind or constipation. If any of these become troublesome or last more than a few days, tell your doctor.

Vdryiare:

■    Kidney problems may occur with Ibuprofen.

■    Stroke or heart problems may occur with Ibuprofen but this is very unlikely at the doses given to children.

■    Worsening of colitis and Crohn's disease.

Other effects reported include:

■    High blood pressure.

If your child experiences any side-effects not included in this leaflet or you are not sure about anything, talk to your doctor or pharmacist.

5 Storing this medicine

Do not take your medicine after the expiry date shown on the bottle.

Do not store above 25°C.

Keep all medicines out of the roach and sight of children.


6 Further Information


What’s in this medicine?

The active ingredient is: Ibuprofen 100 mg per 5 ml.

Other Ingredients are: Glycerol (E422), xarrthan gum, maltitol (E965), polysorbate 80, saccharin sodium (E954), citric acid monohydrate, sodium methylhydroxybenzoate (E219), sodium propylhydroxybenzoate (E217), purified water. The flavouring is strawberry.

What the medicine looks like

Calprofen 100 mg/5 ml Oral Suspension Ibuprofen is a whitish liquid, available in 100 ml bottles. It contains 100 mg of the active ingredient Ibuprofen in every 5 ml of medicine.

The Product Licence holder Is McNeil Products Ltd,

Maidenhead, Berkshire, SL6 3UG, UK.

The manutacturer is Pinewood Laboratories Ltd., Ballymacarbry,

Clonmel, Co. Tipperary, Ireland.

This leaflet was revised December 2013.

For further inhumation please confect McNeil Products Ltd,

Foundation Park, Roxborough Way, Maidenhead, Berkshire, SL6 3UG, UK. Calprofen is a registered trade mark.


McNeir)

Products Ud.


13-0149 23LF01203PW


COLOURS:


SIZE (w) x (h):


210 X 148 mm


Main body text (PIL’s only)


6.5 pts


A print out of this image should not be used for exact colour matching but to check if the layout,

eaflet-0147


Pg. 1